Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 227, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 4, 2012, 7:20 PM CDT for Antelope County, Knox County, Pierce County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 4, 2012, 7:49 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Knox County, NE, Pierce County, NE
The radar
The Sioux Falls radar (KFSD), 148 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KOAX 050020
SVROAX
NEC003-107-139-050100-
/O.NEW.KOAX.SV.W.0227.120905T0020Z-120905T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
720 PM CDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN ANTELOPE COUNTY IN NORTHEAST NEBRASKA...
SOUTHEASTERN KNOX COUNTY IN NORTHEAST NEBRASKA...
NORTHWESTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 800 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CREIGHTON...OR 35 MILES EAST OF ONEILL...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BLOOMFIELD...WINNETOON AND BAZILE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4263 9762 4244 9754 4236 9774 4242 9805
4253 9806
TIME...MOT...LOC 0019Z 259DEG 26KT 4248 9794
WIND...HAIL 60MPH 1.25IN
$$
SMITH2 follow-up statements
758
WWUS53 KOAX 050041
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
741 PM CDT TUE SEP 4 2012
NEC003-050110-
/O.CAN.KOAX.SV.W.0227.000000T0000Z-120905T0100Z/
ANTELOPE NE-
741 PM CDT TUE SEP 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
ANTELOPE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4244 9754 4238 9772 4245 9782 4258 9786
4263 9762
TIME...MOT...LOC 0040Z 257DEG 21KT 4250 9778
$$
NEC107-139-050100-
/O.CON.KOAX.SV.W.0227.000000T0000Z-120905T0100Z/
KNOX NE-PIERCE NE-
741 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR SOUTHEASTERN KNOX AND EXTREME NORTHWESTERN PIERCE COUNTIES...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CREIGHTON...OR 33 MILES SOUTHWEST OF YANKTON...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4244 9754 4238 9772 4245 9782 4258 9786
4263 9762
TIME...MOT...LOC 0038Z 257DEG 21KT 4250 9778
WIND...HAIL 60MPH 1.00IN
$$
SMITH636
WWUS53 KOAX 050049
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT TUE SEP 4 2012
NEC139-107-050059-
/O.CAN.KOAX.SV.W.0227.000000T0000Z-120905T0100Z/
KNOX NE-PIERCE NE-
749 PM CDT TUE SEP 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND
EXTREME NORTHWESTERN PIERCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4244 9754 4238 9772 4245 9782 4258 9786
4263 9762
TIME...MOT...LOC 0049Z 259DEG 26KT 4250 9778
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:56 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 4, 6:56 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 656 PM CDT TUE SEP 4 2012 .AVIATION... 00Z TAFS FOR KOMA...KLNK AND KOFK. PRIMARY CONCERN WILL BE THUNDERSTORMS THIS EVENING AND THEN WINDS BEHIND THE COLD FRONT OVERNIGHT AND WEDNESDAY MORNING. ISOLATED THUNDERSTORMS FORMED NEAR LINCOLN TOWARD ONEILL ALONG A BOUNDARY. THIS BOUNDARY WILL LIFT NORTHEAST THIS EVENING AND THE LOW LEVEL JET IS ALSO FORECAST TO STRENGTHEN NEAR THE BOUNDARY. DUE TO THEIR NATURE...INCLUDED TSRA AT THE TAF SITES THRU 02Z AND WILL MONITOR FOR ADDITIONAL DEVELOPMENT. CIGS HAVE BEEN VFR AND WILL MENTION SOME 30KT WIND GUSTS. LATER TONIGHT...A COLD FRONT WILL SWEEP INTO THE AREA WITH WINDS TURNING AROUND TO THE NW AT 15 TO 30KTS. THE WINDS WILL GRADUALLY SWITCH AND INCREASE BETWEEN 10-15Z...WITH WINDY CONDITIONS WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 259 PM CDT TUE SEP 4 2012/ DISCUSSION... SEVERAL WEAK SURFACE BOUNDARIES IN PLACE ACROSS THE REGION AT 19Z PRIMARILY WEST AND NORTH OF THE AREA. NORTHERN BOUNDARY EXTENDS FROM CENTRAL MINNESOTA INTO NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. STRONGER UPPER WAVE STILL WELL TO THE NORTHWEST JUST COMING INTO MONTANA EARLY THIS AFTERNOON. MAIN CONCERN IN THE SHORT TERM WILL BE TIMING AND LOCATION OF CONVECTIVE INITIATION. BEST TRIGGER LOOKS TO BE 850MB FRONT AS IT PUSHES INTO CENTRAL SOUTH DAKOTA AND CENTRAL NEBRASKA TOWARD 00Z. FORECAST SOUNDINGS SUGGEST LIMITED MOISTURE THROUGH THE MID LEVELS ACROSS THE AREA THIS AFTERNOON HOWEVER AREA OF MOISTURE ADVECTION AND MID LEVEL INSTABILITY COME TOGETHER OVER EASTERN NEBRASKA AND NORTHERN IOWA BETWEEN 22Z-02Z THEN SHIFTS EAST OF THE AREA AFTER 06Z WITH PASSAGE OF SURFACE AND 850 FRONTS. DRY AND COOLER WEATHER FOLLOWS BEHIND THE FRONT WEDNESDAY INTO THURSDAY WITH A SECOND STRONG UPPER WAVE AND COLD FRONT MOVING ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM LOOKS LIKE IT COULD BRING A GOOD CHANCE OF RAIN TO MUCH OF THE AREA ALONG WITH EVEN COOLER TEMPERATURES. TREND TOWARD COOLER TEMPERATURES EXTENDS INTO THE EARLY PART OF THE EXTENDED PERIOD WITH A DEEP TROUGH DEVELOPING OVER THE EASTERN CONUS. GFS AND EURO DIFFER IN THERE SOLUTIONS BEYOND SATURDAY WITH THE EURO SHOWING STRONGER RIDGING DEVELOPING OVER THE WEST BEFORE FLOW FLATTENS AGAIN LATE IN THE PERIOD. STAYED WITH DRY FORECAST FOR NOW WITH GRADUAL WARMING DURING THE PERIOD. FOBERT && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Sep 4, 5:14 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 514 PM CDT TUE SEP 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 514 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING MAINLY ALONG AND NORTH OF I80. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. STORMS ARE BEGINNING TO TAKE SHAPE FROM LINCOLN TOWARD O NEILL IN AN AREA OF STRONGER SURFACE CONVERGENCE AND STEEP MID LEVEL LAPSE RATES. TEMPERATURES THIS AFTERNOON HAVE HEATED TO RECORD BREAKING READINGS ABOVE 100 DEGREES. THE STORMS ARE FORMING ON THE WESTERN EDGE OF THE MORE FAVORABLE MOISTURE AND INSTABILITY. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN THIS EVENING OVER EASTERN NEBRASKA AND WESTERN IOWA. AS THE UPPER LEVEL WEATHER SYSTEM AND COLD FRONT BEGIN TO MOVE EASTWARD SO TOO WILL THE CONVECTION. THE STORMS WILL MOVE INTO INCREASING FAVORABLE MOISTURE AS THEY MOVE EAST AND NORTHEAST AND PUSH EAST OUT OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BUT WILL NOT BE NEEDED WEDNESDAY. ZAPOTOCNY
In the hours before
Special weather statement, Sep 4, 5:49 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 549 PM CDT TUE SEP 4 2012 NEZ051-066-067-042315- CASS NE-SAUNDERS NE-LANCASTER NE- 549 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS... SOUTHEASTERN SAUNDERS AND NORTHEASTERN LANCASTER COUNTIES UNTIL 615 PM CDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR 10 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO OVER 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY...ASHLAND...GREENWOOD...CERESCO...ITHACA...DAVEY AND MEMPHIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4097 9674 4120 9651 4100 9626 4084 9658 TIME...MOT...LOC 2246Z 226DEG 13KT 4096 9660 MILLER
Local storm report, Sep 4, 5:58 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 6 S LINCOLN 40.73N 96.69W
09/04/2012 E1.00 INCH LANCASTER NE TRAINED SPOTTER
NICKEL TO DIME WITH SOME QUARTERS HWY2 AND 94 ST
&&
DFOBERTSpecial weather statement, Sep 4, 6:07 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 607 PM CDT TUE SEP 4 2012 NEZ066>068-042330- CASS NE-OTOE NE-LANCASTER NE- 607 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS... NORTHWESTERN OTOE AND EXTREME SOUTHEASTERN LANCASTER COUNTIES UNTIL 630 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENNET...OR 12 MILES SOUTHEAST OF LINCOLN...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BENNET...PALMYRA...UNADILLA...EAGLE AND ALVO. LAT...LON 4080 9659 4093 9635 4066 9620 4062 9652 TIME...MOT...LOC 2305Z 251DEG 9KT 4072 9648 MILLER
Local storm report, Sep 4, 6:10 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 ESE LINCOLN 40.79N 96.62W
09/04/2012 E1.00 INCH LANCASTER NE TRAINED SPOTTER
70TH AND OLD POST ROAD
&&
DFOBERTLocal storm report, Sep 4, 6:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LINCOLN 40.82N 96.69W
09/04/2012 E1.50 INCH LANCASTER NE TRAINED SPOTTER
70TH AND A STREET
&&
DFOBERTLocal storm report, Sep 4, 6:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
642 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 E BENNET 40.68N 96.45W
09/04/2012 E0.88 INCH OTOE NE TRAINED SPOTTER
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:50 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.